Ward Life: Dark Nights: Hunting Freedom

Trigger Warning: Suicide and difficult emotions 

Last night, I succumbed to my impulses. I’m not sure if it was a serious attempt at my own life or just an emotional response to the day’s happenings. However, it was an attempt at grasping freedom from this place and from my own insurmountable emotions.

It has been an arduous six weeks and last night saw me deal with the darkest night yet.

18033332_10158460581690109_6226734529694770012_n
A picture I made in Art Therapy

There are moments when words fail me, where I’m unable to verbalise what is inside me at the moment. Last night was one of those nights. My actions became my only words, in a desperate attempt to communicate what I was going through. At that moment, freedom became my only goal. I was swiftly found by staff and medicated, which helped. The saddest part about this journey is that I can no longer depend on my own self for liberty. These impulsive attempts at freedom only serve to further incarcerate me, which is frustrating and demoralising. To know at times, that I could be so close to death is frightening.

It’s been quite a while since I saw a doctor, but yesterday I got to do so. He’s authorised a radical change to my medication, which has left me feeling both more in control and less in control – simultaneously. The med change has been instigated this morning. I feel stronger in myself, and more confident that things might improve.

I have so much to life for; I have family, friends, a beautiful dog and a wonderful world in which to walk. Not a moment goes by when I don’t think about these things – but thinking about them leaves me with a sense of longing, which feels, at times, unbearable. Like many who suffer from Borderline Personality Disorder, days can be dominated by erratic emotional responses to moods that are most often neutralised by impulsive attempts at self-harm or suicide.

I blog each day to try to deal with the ‘here and now’ of my life in Hergest because I find myself submerged in moments that feel beyond my control, unable to see the path that I have travelled or the path that I must yet travel.

The one thing that I cannot emphasise enough is how grateful I am to all who support me, and even walk the journey with me. Hand in hand, I sometimes convince myself, that we can come through this – and that life might be very different in a couple of months.

 

1 Comment

  1. A change of medication makes sense if those you were on failed to support you. It will take time for the new meds to kick in – possibly a couple of weeks. Let’s hope that they change things, for the better, from today – that would be wonderful. HOWEVER, if, for whatever reason, the new meds do not seem to make a lot of difference – DO NOT BLAME YOURSELF. Whatever is going on within your system, quite obviously needs attention but not blame of self. You are who you are – a very strong, presentable, high-functioning individual whose life circumstances somewhere along the line seem to have caused a ‘blip’ which has a habit of recurring periodically. Medications seem, so far, unable to eradicate that blip. Maybe it’s time to sit down and discuss the role of medication in your treatment? The first step has been taken – meds are changed – the ball is rolling – notice MUST now be taken of how your mind and body react to the new ones. Things today are FAR more positive – don’t let that ball stop rolling now until YOU feel that medical interventions/ therapies that THEY provide ARE MAKING A DIFFERENCE TO YOUR OUTLOOK ON LIFE AND WELLBEING. There could well be a fight ahead – but it is a fight well worth fighting. Keep your spirits up as much as possible and march on.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s